The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Help! Had VM for 6 years ...

Had vm for 6 years. Tried a few meds with no help. Im down anxious and very depressed. Have started 25mg of sertraline which had increased my symptoms. I literally can’t cope with life.

1 Like

Hello, Veenaj84! I haven’t taken sertraline (Zoloft in the US), but I know there are others on this forum who have taken it. They’ll be able to give you some insight into whether it helped them and how long it took to do so.

Keep in mind that with any of these drugs, it can take 4 to 12 weeks to really see the benefits. Also, the first few weeks you might have some side effects (like the increased dizziness that you mentioned) but a lot of the time those side effects are temporary and go away as your body gets accustomed to the drug.

A certain level of acceptance of this condition goes a long way to combating anxiety.

Med trials are annoying, follow an analytical approach. Like if Drug A does not work then B and C are out as well, let’s try another family. Work with your neurologist.

Low and slow is always the way to go.

Treat ancillary conditions like hormone imbalances, diabetes, PCOS, POTS and endometriosis when possible.

Experiment with lifestyle changes like sleep, stress and exercise and it can help as much as certain meds.

@anon96534049 So sorry you’re feeling that way, I’m about in the same boat medication wise at the moment, but it didn’t always used to be that way for me.

I’ve had MAV for 7 years, and Zoloft (sertraline) was among one of the first medicines I was given to try. I was able to stay on it for 3-4 months without any side effects, but also no positive effect. However I am now much worse symptom wise and lack of functionality wise than I was then, so maybe it would help me some now, who knows. Years later with this condition I have become MUCH more medication sensitive, I actually just described my personal theory on that in another recent post a few minutes ago! The last medicine I tried, Amitriptyline, just increased my symptoms too and added new ones. It seems like most of the meds will do that, I am struggling to find the line of what is too many side effects and their severity to deal with? How much do I have to suffer and for how long? Right now I am not good at suffering long, especially if it’s nausea. Good luck, I hope you can find a helpful med that you can tolerate fairly well.

This dizzy faint feeling is really making me anxious and I feel so sick. It’s so hard that he on meds that make you feel worse. I’m sorry your suffering too. This illness really is the pits

@anon96534049 How are you doing these days? Thankfully I rarely feel faint with this condition. Most of the time faintness will just occur if I haven’t eaten in awhile, after a shower, or occasionally with bad vision attacks with visual vertigo or my vision jumping. Yes, the fact that these meds make us feel worse is the absolute pits, I can’t even believe it when I think about it. There has to be a better solution!!

1 Like

Just really struggling with no improvement for a year and a half been struggling.im on metropol now and that’s not really agreeing with me and making me worse. Just feel so down with everything hate this life and cannot cope.

1 Like

Hello everyone. I’m stsrting to get a lot of rocking again. It seemed to have disappeared for a while and is back with a vengeance. It’s bad at night and is really effecting my sleep.also in the day I’m swaying and feeling severe rocking with physical rocking of my body. Some days this illness is beyond a joke with all the crazy symptoms.this is making me extra anxious at the moment. Also this pulsating at the back of my head which pulsates with the rocking sensation. It feels so weird!

1 Like

Yep, MAV is so very changeable. I was 100% fantastic all day yesterday, was doing the ironing at 10.30pm feeling as if MAV never happened, slept 8 hours like a log, and I feel really unbalanced today with rear head pressure like you. It happens. Frustrating as it is, it happens and what you have to remember if you are just titrating down off Pizotifen which might just have been helping you more than you imagined. MAV doesn’t like change. Helen

1 Like

Do U think I should increase my dose of pizatofin again?

Hard question to answer that. Perhaps, now you have reduced, better to wait results on the forthcoming consultant’s appointment . He may think it’s not MAV at all you have but want to treat something else he finds. I must admit I was surprised when you said you were stopping it. I know you trialled so many without being able to tolerate them so thought you would stick with it much longer. As you’ve had VM so long it must, like my own, be a stubborn case to crack. Dr S told @sputnik2 who’s another long time sufferer it would be a long road with lots of ups n downs but to stick with it. From my own experience I’d give a drug 8-9 months. Keep changing drugs or dose doesn’t help. Helen

1 Like

I have been on pizatofin since October 2018. Also not noticed any additional improvements on the increased dose,that’s y I have decreased back down to 1 mg.im seeying ENT today, but he will not be looking at dizziness, just the rhinitis

Could it be cos of the new job lovely ? Maybe triggering things off

1 Like

Perhaps the blocked nose is causing the dizziness or at least making the dizziness caused by the VM worse so it appears not to be responding to the Pizotifen. A stuffy nose with pollen or an ordinary cold will mess up a MAVers balance. Even people with no balance issues can experience dizziness because of hayfever or sinusitis can do it. May be a strong link.

With Pizotifen, what dose were you told to reach? How long did you spend on that maximum dose? What did the consultant say to expect? Dr Silver of the Walton Centre writes:-

All preventatives `are slowly introduced in a stepwise fashion to a maximum tolerated dose, a maximum indicated dose or one that completely controls the headaches

Then he expects people to stay in that dose for one year. So the timing is taken from the time of hitting the effective dose not the day one took the first pill. From my own experience with Propranolol I know I wasted 15 months on too low a dose. It did contain my acute attacks but didn’t control any other 24/7 symptoms such as dizziness and photophobia. Following a second opinion with another neurologist my dose who upped by 45% but even then it was months before I began to see real improvement. I guess Stubborn Long Standing cases are persistent and hard to bring under control. Helen

Cud be Hun

Just seen ENT he said my nose is fine and wasn’t blocked. But today it’s not feeling blocked either. So no joy there. I reached 2 in pizatofin, stayed on thst dose over a month.

Hi
I had the camera up my nose 3 times as one of my main symptoms is sinus pain and pressure…absolutely nothing to find out of the ordinary in fact she said my sinus cavaties were very healthy…its migraine…some days i feel like i have a broken nose its so bad
Jo x

I think your best plan would be to return to the consultant and see what he says. If he wants you to stay on it ask him to give you precise instructions on increasing, exact amounts and timings, the dose he wants you to reach and how long he wants you to stay there once you’ve reached his target. Then try to follow his instructions to the letter and see where that brings you. Helen

The only consultant I’m seeying is dr s. I have a telephone call from
Him
In October!i think I may just go up on my dose slightly for a while and see how that goes

I had this yesterday. He said my nose was clear. I have seen 2 docters why have said I have rhinitis. It’s all so confusing